Leflunomide and anxiety: Hello everyone. I took... - NRAS

NRAS
26,267 members30,111 posts

Leflunomide and anxiety

Hello everyone. I took Lefluomide for about 5 years. It was brilliant - no side effects and great control of the disease. However, about 18 months ago I started to get really bad anxiety attacks, mostly around my health - convinced I had cancer. Ive always been a worrier but not like this! I struggled with counselling but didn't help. Then I noticed that it was much better if I didn't take the Leflunomide. I stopped taking it altogether in June last year and feel mentally fine now - but the old Arthur is coming back. Anyone else had a similar experience? Would love to start taking it again but afraid the anxiety will come back.

7 Replies
oldestnewest

Hi never experienced it but was on courses with people who have .have you thought about looking into stress management or book about stress it does deal with alot and the cancer thoughts etc are on the books and courses etc .

1 like
Reply

Really sympathise, not on leflunomide but had dreadful anxiety & sleeplessness on methotrexate & Hydroxychloroquine. I saw a lovely registrar who said you’re taking all these drugs to counteract side effects & not really helping that much & put me forward for biologics. Can you do email & put in writing to advice line how much it’s affecting you? Maybe they can suggest something better that helps your RA with fewer side effects? I did cbt course too but what helped most was coming off those drugs. We all tend to blame ourselves for mental health side effects I think. Not much fun if it’s making you miserable, good luck x

1 like
Reply

I was on Lefluomide for only 5 months. I didn’t recognize I was having severe anxiety/panic attacks (no doubt caused by the drug) because they stopped when I stopped taking it. My rheumy took me off it because my hair was falling out like crazy...

My time on it was awful. Good riddance.

Reply

Tried lef for 8 days and gave me neuropathy like you wouldn't believe so I quit it. Sorry, I can't offer more. But meds can cause all sorts of side effects... Good or bad, and differs for us all. The good news is that you correlated the 2 together... So you have a good understanding of why you're feeling more anxiety. Maybe starting off with a "softer" drug, such as Plaqueinil can help, I'd say discuss with your rheumy in depth. Gotta keep our mental right. It's all we got left...

2 likes
Reply

I wish that I had never taken leflunamide, It gave me a peripheral neuropathy that affects my lower legs and feet, although very variable it can be very painful at times

Reply

I was exactly the same on this, I used to be confident and not over worry till I started taking Lefluomide. I because so anxious about little things, even had a major meltdown over losing a single hair because I'd been told it could happen and I was on holiday in mexico at the time. The normal worries of day to day living became mountains not molehills. I stood it for so long then told Rhuemy nurse I couldn't the pills anymore and wouldn't ever take them again.

Within a few weeks of stopping them I was back to normal.

Reply

Thanks so much for sharing this. Thought I was going crazy! Unfortunately was far the best thing for the rheumy so am back to square one on that score. Hope you keep well.

Reply

You may also like...